MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE PC; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION VERCISE PC; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-1140-S
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the patient underwent a revision procedure to replace the implantable pulse generator (ipg) due to premature battery depletion.
 
Additional Manufacturer Narrative
The ipg db-1140-s serial number (b)(6) was returned and analyzed.The event of the ipg only lasting 22 months and requiring a replacement procedure was confirmed through laboratory analysis, which revealed that the ipg could be linked with an rc (remote control), but it could not be linked with the troubleshooting tool in the lab.The device was cut open and the battery measured 2.41 volts.Attempts to bring up the device from the eos (end of service) state using an external power source were not successful.The pcb (printed circuit board) level electrical test revealed normal device characteristics.Since the device is no longer responding, the ipg logs could not be retrieved to be able to calculate the battery longevity.It is possible that the ipg was damaged during the explant procedure due to an unknown source.No anomalies were identified that could have contributed in high impedances.The ipg passed visual, x-ray, and borescope inspection.However, review of clinician programmer session reports supports that an intermittent open circuit was included in programming configuration for 313 days.Per ipg design, high impedance electrodes that are included in programming configuration are expected to recruit more battery.The energy use index (eui) does not adaptively calculate remaining ipg life and eui does not account for high impedance electrodes included in programming.The device was in service for 655 days.The possible damage to the associated lead could have contributed to the open/high impedance electrodes.The use of intermittent open contacts/electrodes resulted in the premature battery depletion of the ipg.
 
Event or Problem Description
It was reported the patient underwent a revision procedure to replace the implantable pulse generator (ipg) due to premature battery depletion.The procedure was completed successfully.

Brand Name
VERCISE PC
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
talar tahmasian
25155 rye canyon loop
valencia, CA 91355
6619494863
MDR Report Key12637290
Report Number3006630150-2021-05775
Device Sequence Number11072732
Product Code NHL
UDI-Device Identifier08714729984467
UDI-Public08714729984467
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/13/2020
Device Model NumberDB-1140-S
Device Catalogue NumberDB-1140-S
Device Lot Number631161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale